Side effects getting worse after 7 years

Hi all, 7 years ago I was diagnosed with AF and put on 10 mg Bisoprolol plus digoxin and diuretics as I also had heart failure. I also had a pacemaker implanted due to low HR. Since then I have always been slightly breathless but for the past year have been so breathless I cannot go up stairs. Once I rest I recover within a minute or so. Has anyone else had increasing side effects with Bisoprolol?

12 Replies

oldestnewest
  • Hello Droopy, I cannot comment from personal experience, but from what I have read in the forum, it's not unusual for Bisoprolol to cause the side effects you refer too, but I think they can ease in time rather than increase. You don't mention your age, but as we all know, age can have an impact on activity and energy levels so maybe that could be a consideration. I'm not medically trained, but if I were you I think I would see my GP to get a referral to find out if there might be any other reasons for the change in your condition. Best of luck, John

  • Cheers for the reply John, I am 60. It just feels that the pacemaker is having a battle with the Bisoprolol, one trying to increase HR and the other to reduce it. Been to GP and now waiting for appointment with Cardiologist. Steve

  • Hi again you young thing!! What you are saying makes a lot of sense and maybe they can review dosage or consider an alternative. If they suggest a reduction, consider making the change slowly over several days as the body takes time to adjust to reductions as well as increases......all the best, John

  • Thanks for the advice John.

  • Bisoprolol could be a factor, but it sounds like your heart failure is more likely the cause. Either way, it's a visit to your doctor to ascertain the cause. Maybe swopping your bisoprolol for an ACE inhibitor

  • I considered the fact it could be the heart failure but I am fine at rest and do not have any peripheral swelling. I am seeing the GP again in a couple of weeks when I will mention a possible change in medication.

  • If it's left ventricular failure then you wouldn't have peripheral swelling, but would be more breathless on lying flat. Ideally an ECHO, resp function tests and a BNP (blood test) would clarify. A brain naturetic peptide test BNP would be the most useful and is a simple blood test

  • Yes I agree - ask for an echo and also a walking stress test.

  • I am on Sotalol and have a pacemaker. After the pacemaker was inserted I got very breathless and like you after just a couple of seconds of rest I was ok. I too can not walk up the stairs without feeling breathless. I looked up if a pacemaker can do this on google and lots of people on there says it can and has affected them this way. So another possibility for your questions to the GP.

  • Hi,

    I too have a pacemaker fitted and heart failure. When I had my pacemaker fitted and the AV node ablation, they immediately stopped my digoxin and Amiodarone and reduced the Bisoprolol to 2.5mg twice a day.

    I felt great for a while but then the fluid began building up and bp rising again so they increased my Bisoprolol to 3.75mg twice a day and I v frusomide for the fluid retention.

    Back to feeling sleepy and lethargic again!

    I honestly thought that at 50 years old the pacemaker procedures would give me a better quality of life! Perhaps it will be a nice surprise to us both to wake up from a little nap and everything be as we had hoped and wished for.

    Good luck with the doctors, and please keep us informed as to how you get on.

    Best wishes

    Sharon

  • Have you considered it may be something to do with the Digoxin. I took this drug for a while and felt very bad. I also function better with diltiazem than Bisoprolol. We are all different and react in different ways to medication, sometimes it's just trial and error. I should see your consultant and ask for a review.

    Brenda🐝

  • I hadn't thought of that, thanks Brenda

You may also like...